Alert archive / Colorado / Red Flag Warnings in 2022
Red Flag Warning 3, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Feb 20, 2022, 3:03 PM MST for 9 counties in Colorado. It took effect at Feb 21, 2022, 10:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2022, 3:03 PM MST (22:03 UTC)
- In effect from
- Feb 21, 2022, 10:00 AM MST
- Expired
- Feb 21, 2022, 7:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.1 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3590 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
931 WWUS85 KPUB 202203 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 303 PM MST Sun Feb 20 2022 ...A Red Flag Warning remains in effect through 6 PM today for gusty winds and low relative humidity values for fire weather zones 227...228...229 and 230 which includes southern El Paso, Pueblo, Huerfano, and western Las Animas Counties... ...A Red Flag Warning has been issued for Monday from 10 AM through 7 PM for gusty winds and low relative humidity for Fire Weather Zones 228...229...230...232...233...and 235 through 237 which includes Pueblo, Huerfano, Las Animas, Otero, Bent, Prowers and Baca Counties... COZ228>230-211415- /O.UPG.KPUB.FW.A.0003.220221T1700Z-220222T0200Z/ /O.NEW.KPUB.FW.W.0003.220221T1700Z-220222T0200Z/ /O.CON.KPUB.FW.W.0002.000000T0000Z-220221T0100Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 303 PM MST Sun Feb 20 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR FIRE WEATHER ZONES 228...229 AND 230... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST MONDAY FOR FIRE WEATHER ZONES 228...229 AND 230... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity values, which is in effect from 10 AM to 7 PM MST Monday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 228...229 and 230. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 4 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ232-233-235>237-211415- /O.UPG.KPUB.FW.A.0003.220221T1700Z-220222T0200Z/ /O.NEW.KPUB.FW.W.0003.220221T1700Z-220222T0200Z/ Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 303 PM MST Sun Feb 20 2022 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST MONDAY FOR FIRE WEATHER ZONES 232...233...235... 236 AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity values, which is in effect from 10 AM to 7 PM MST Monday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 232...233...235...236 and 237. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ227-210100- /O.CON.KPUB.FW.W.0002.000000T0000Z-220221T0100Z/ Southern El Paso County Including Fort Carson and Colorado Springs- 303 PM MST Sun Feb 20 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR FIRE WEATHER ZONE 227... * Affected Area...Fire Weather Zone 227. * Winds...Southwest 10 to 15 mph with gusts up to 25 mph. * Relative Humidity...As low as 6 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
6 follow-up statements
673 WWUS85 KPUB 210045 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 545 PM MST Sun Feb 20 2022 ...The Red Flag Warning will expire at 6 PM today for gusty winds and low relative humidity values for fire weather zones 227...228...229 and 230 which includes southern El Paso, Pueblo, Huerfano, and western Las Animas Counties... ...A Red Flag Warning has been issued for 10 AM through 7 PM Monday for gusty winds and low relative humidity for Fire Weather Zones 227...228...229...230...231...232...233...and 235 through 237 which includes Southern El Paso, Pueblo, Huerfano, Las Animas, Crowley, Otero, Bent, Prowers, and Baca Counties... COZ228>230-211645- /O.EXP.KPUB.FW.W.0002.000000T0000Z-220221T0100Z/ /O.CON.KPUB.FW.W.0003.220221T1700Z-220222T0200Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 545 PM MST Sun Feb 20 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MST MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228...229 AND 230... ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228...229 AND 230... * Affected Area...Fire Weather Zones 228...229 and 230. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 5 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread again Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ227-211645- /O.EXP.KPUB.FW.W.0002.000000T0000Z-220221T0100Z/ /O.EXA.KPUB.FW.W.0003.220221T1700Z-220222T0200Z/ Southern El Paso County Including Fort Carson and Colorado Springs- 545 PM MST Sun Feb 20 2022 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 227... ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 227... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 7 PM MST Monday. * Affected Area...Fire Weather Zone 227. * Winds...West 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 4 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread again Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ231-211645- /O.EXA.KPUB.FW.W.0003.220221T1700Z-220222T0200Z/ Crowley County Including Ordway- 545 PM MST Sun Feb 20 2022 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 231... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 7 PM MST Monday. * Affected Area...Fire Weather Zone 231. * Winds...Southwest 5 to 15 mph with gusts up to 30 mph. * Relative Humidity...As low as 11 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ232-233-235>237-211645- /O.CON.KPUB.FW.W.0003.220221T1700Z-220222T0200Z/ Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 545 PM MST Sun Feb 20 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MST MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 232...233...235...236 AND 237... * Affected Area...Fire Weather Zones 232...233...235...236 and 237. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
285 WWUS85 KPUB 210105 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 605 PM MST Sun Feb 20 2022 ...A Red Flag Warning remains in effect for 10 AM through 7 PM Monday for gusty winds and low relative humidity for Fire Weather Zones 227...228...229...230...231...232...233...and 235 through 237 which includes Southern El Paso, Pueblo, Huerfano, Las Animas, Crowley, Otero, Bent, Prowers, and Baca Counties... COZ227>233-235>237-211715- /O.CON.KPUB.FW.W.0003.220221T1700Z-220222T0200Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 605 PM MST Sun Feb 20 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MST MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227...228...229...230...231...232...233...235...236 AND 237... * Affected Area...Fire Weather Zones 227...228...229...230... 231...232...233...235...236 and 237. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
746 WWUS85 KPUB 211041 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 341 AM MST Mon Feb 21 2022 ...A Red Flag Warning remains in effect from 10 AM through 7 PM Today for gusty winds and low relative humidity for Fire Weather Zones 227...228...229...230...231...232...233...and 235 through 237 which includes Southern El Paso, Pueblo, Huerfano, Las Animas, Crowley, Otero, Bent, Prowers, and Baca Counties... COZ227>233-235>237-220200- /O.CON.KPUB.FW.W.0003.220221T1700Z-220222T0200Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 341 AM MST Mon Feb 21 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING FOR FIRE WEATHER ZONES 227...228...229...230...231...232...233...235... 236 AND 237... * Affected Area...Fire Weather Zones 227...228...229...230... 231...232...233...235...236 and 237. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
136 WWUS85 KPUB 212120 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 220 PM MST Mon Feb 21 2022 ...A Red Flag Warning remains in effect through 7 PM Today for gusty winds and low relative humidity for Fire Weather Zones 227...228...229...230...231...232...233...and 235 through 237 which includes Southern El Paso, Pueblo, Huerfano, Las Animas, Crowley, Otero, Bent, Prowers, and Baca Counties... COZ227>233-235>237-220200- /O.CON.KPUB.FW.W.0003.000000T0000Z-220222T0200Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 220 PM MST Mon Feb 21 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR FIRE WEATHER ZONES 227...228...229...230...231...232...233... 235...236 AND 237... * Affected Area...Fire Weather Zones 227...228...229...230... 231...232...233...235...236 and 237. * Winds...West southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
756 WWUS85 KPUB 220039 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 539 PM MST Mon Feb 21 2022 ...A Red Flag Warning remains in effect through 7 PM Today for gusty winds and low relative humidity for Fire Weather Zones 229...230...233 Huerfano and Las Animas Counties... COZ227-228-231-232-235>237-220145- /O.CAN.KPUB.FW.W.0003.000000T0000Z-220222T0200Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Bent County Including Las Animas-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 539 PM MST Mon Feb 21 2022 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 227... 228...231...232...235...236 AND 237... The National Weather Service in Pueblo has cancelled the Red Flag Warning. Passing cold front has allow for temperatures to drop and humidity levels to rise, with critical fire weather conditions no longer expected. $$ COZ229-230-233-220200- /O.CON.KPUB.FW.W.0003.000000T0000Z-220222T0200Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 539 PM MST Mon Feb 21 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR FIRE WEATHER ZONES 229...230 and 233... * Affected Area...Fire Weather Zones 229...230 and 233. * Winds...West 15 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 7 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
618 WWUS85 KPUB 220156 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 656 PM MST Mon Feb 21 2022 ...Red Flag Warning allowed to expire at 7 pm... COZ229-230-233-220300- /O.EXP.KPUB.FW.W.0003.000000T0000Z-220222T0200Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 656 PM MST Mon Feb 21 2022 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR FIRE WEATHER ZONES 229...230 AND 233... A cold front has pushed through Las Animas County and into Huerfano County, allowing for temperatures to cool and humidity levels to rise. With critical fire weather conditions no longer anticipated, the Red Flag Warning will be allowed to expire at 7 pm mst. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Feb 20, 11:19 AM MST, 3 hours 44 minutes earlier.
Area forecast discussion, Feb 20, 11:19 AM MST, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1119 AM MST Sun Feb 20 2022 .UPDATE... Issued at 1103 AM MST Sun Feb 20 2022 No real big changes to the forecast for today, other than to raise high temps a degree or two in a couple of locations as well as to lower dewpoints along the I-25 corridor. With temps quickly increasing this morning, still anticipate many locations to rise well into the 60s. This warmth coupled with dewpoints near or below zero along the I-25 corridor are supporting RH values of 5-10 percent. The gusty winds which have been in place in this location today are still expected to expand, with the current Red Flag Warning still on track today. && .SHORT TERM...(Today and tonight) Issued at 405 AM MST Sun Feb 20 2022 Key Messages... 1) Critical Fire Weather conditions likely today along the I-25 corridor from Colorado Springs to the NM border. Currently... Strong wly gap-flow winds blowing through the Arkansas Valley and La Veta Pass down to Walsenburg, with some gusts 30-40 kts noted at both locations. Less windy elsewhere, though still some occasional downslope gusts to 30 kts over and near most ern mt slopes. Today, main concern is fire weather, as lee surface trough deepens and shifts eastward across the plains this afternoon. RH already near 15 percent in spots where winds have been the strongest this morning, so air mass should be dry enough to reach critical thresholds at many lower elevation locations this afternoon. Forecast winds look somewhat erratic through the day, though general message of most models is periods of strong/gusty winds will continue through La Veta Pass downstream to Walsenburg, and through the Arkansas Valley from Canon City east to Pueblo. HRRR suggests winds may diminish around the city of Pueblo after 18z, as band of stronger winds shifts northward into El Paso County, though wrn/srn edges of Pueblo County may remain windy. Bottom line is current Red Flag Warning will be kept for the srn I-25 corridor, with a northward expansion into srn El Paso County where winds will increase mid-late afternoon. Could see some spotty near critical conditons elsewhere, but stronger winds currently look to remain erratic enough to preclude highlights. Wly downslope and 700 mb thermal ridge over the plains will lead to very warm max temps along and east of the mountains, and a few 70 degf readings will appear on the plains in the afternoon. Tonight, winds die off somewhat in the evening, though still some downslope breezy/wind conditions possible over ern mt slopes as wly mid level flow continues to increase. Fairly mild min temps expected at most locations due to winds/mixing, warmest along/west of I-25. .LONG TERM...(Monday through Saturday) Issued at 405 AM MST Sun Feb 20 2022 Key Messages: 1) Critical Fire Weather conditions will likely materialize across parts of the southern I25 corridor and eastern plains Monday afternoon. 2) Winter weather arrives during the week, with multiple systems bringing chances of snow to the forecast area, especially Wednesday into Thursday morning. 3) Frigid temperatures will overspread much of the forecast area during the week, as cold air spills in behind an Arctic cold front. Monday... Staring off the long term period, a trough will begin digging to the west of Colorado and pushing eastward during the day. As this feature begins approaching the southern Colorado region, mid and upper level winds will increase, and in response to that, synoptic divergence will also increase. This increase in divergence will aid in the development of a surface lee cyclone across the eastern plains during the afternoon. As the lee cyclone develops and meanders to the southeast during the day, the pressure gradient force (PGF) along the western and southern edges of this feature will tighten and allow for stronger surface winds to materialize. This tighter PGF will be along the southern I25 corridor and southern plains, along the Colorado and New Mexico border. These stronger surface winds will aid in better downward mixing of drier air aloft to the surface, leading to lower relative humidity (RH) values given the warm daytime temperatures. With the stronger winds and lower moisture content, fire weather conditions will likely develop in the aforementioned areas where the tighter PGF will set up. Heading into the overnight hours, the previously mentioned trough will still be pushing over the region. This will continue to allow for more robust mid and upper level winds to stream over the area, and induce better orographic forcing over the higher terrain. Mid and upper level moisture content will also begin increasing as the trough moves overhead. With the better moisture aloft and more focused orographics, stratiform snow is expected to develop along the Continental Divide late during the overnight hours. At the surface, an Arctic cold front will race southward late during the evening; temperatures behind this front will plummet, and frigid temperatures are expected during the week. As this takes place, the lee cyclone will be pushed out the area and fire weather conditions will no longer be an issue as RH rises behind the front. Winds behind this front will likely develop an easterly component, especially along and west of the I25 corridor. These surface wind will aid in the development of weak surface upsloping. Given the orographics from the upper level winds and modest surface upsloping, isolated to scattered pockets of stratiform snow are likely along the eastern mountains overnight. Tuesday - Saturday... The rest of the long term period stays active weather wise across southern Colorado. The GEFS and EPS models are in strong agreement about this active pattern, which increases confidence in the overall forecast. As the first wave leaves the area early Tuesday, the rest of the day Tuesday is left in strong westerly flow aloft. This strong flow aloft will allow for orographic forcing to maintain a presence, especially over the central and western mountains. Given this, light stratiform snow will likely remain present over those areas during the day Tuesday. Weak surface easterly winds will also still be present, and will help to maintain modest surface upsloping along the eastern mountains, where more isolated pockets of light stratiform snow are likely. Heading into Wednesday, a larger and more robust trough is expected to begin digging southward across Colorado. As this takes place, synoptic level support and dynamics will increase over the region. Given the slow nature of this system, and the better dynamics in place, snow is expected to become more widespread and intense over the forecast area, especially for the mountains. Continuing into Thursday, the system from Wednesday will begin exiting the Colorado region during the day. Precipitation will slowly decrease in coverage and intensity as the better synoptic support pushes eastward. Scattered pockets of light precipitation will likely still be present during the day Thursday though, as another system starts to approach the area (for those counting at home, that's three storm systems in one week!). This next system will begin to dig southward across southern Colorado during the day Friday. As this feature passes over the area, again, synoptic support and dynamics will increase. The difference with this system is that it may be more moisture starved coming in so quickly behind the other systems. Regardless though, the increased synoptics will aid in the development of isolated pockets of light precipitation along the mountains, especially the central and western mountains. This third wave will start to race out of the forecast area during the day Saturday, and a more ridge like pattern begins to develop. As this take place, any lingering precipitation will dissipate during the day Saturday, before drying out late in the evening. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1103 AM MST Sun Feb 20 2022 VFR conditions with dry weather are expected across the TAF sites this period. High clouds in place over COS will depart early this afternoon, though anticipate returning high clouds over all of the sites later this evening. Gusty winds still expected at all sites this afternoon. PUB currently the only location noting these stronger winds, and still anticipate the lighter winds at COS and ALS to increase over the next couple of hours. && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday morning through Monday evening for COZ228>230-232-233-235>237. Red Flag Warning until 6 PM MST this evening for COZ227>230. && UPDATE...RODRIGUEZ SHORT TERM...PETERSEN LONG TERM...SIMCOE AVIATION...RODRIGUEZ
Hazardous weather outlook, Feb 20, 4:47 AM MST, 10 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 447 AM MST Sun Feb 20 2022 COZ058>089-093>099-211200- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 447 AM MST Sun Feb 20 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Critical fire weather conditions are likely from late morning into early evening today along the I-25 corridor from Colorado Springs south to the New Mexico border, where winds will gust over 25 mph and relative humidity will fall below 15 percent. .DAYS TWO THROUGH SEVEN...Monday through Saturday Critical Fire weather conditions are likely Monday afternoon along the southern I25 corridor and eastern plains, as low humidity and strong winds overspread the area. Beginning late Monday, an Arctic airmass will start to overspread the area. This will bring frigid temperatures to southern Colorado. This will also bring multiple chances for accumulating snow across southern Colorado. The first will likely be light snow Monday night and through Tuesday. Then another chance of more widespread and heavier snow is likely late Tuesday into early Thursday. The last chance for wintry weather will be Friday into Saturday, when another shot of light snow is possible across the mountains. The highest snowfall totals will be along the mountains, where several feet of snow will be possible. Frigid temperatures will also overspread much of the forecast area during the week behind the cold front. Temperatures will likely be 25 to 35°F below seasonal averages. Wind chills will also be bitterly cold, likely well be 0°F for most of the forecast area. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 10/SIMCOE
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 9:04 PM MST | Red Flag Warning | PUB | El Paso, Huerfano, Las Animas, Pueblo | 21 hr |
| Feb 20, 4:11 AM MST | Fire Weather Watch | PUB | Baca, Bent, Huerfano, Las Animas, Otero, Prowers and 1 more | 11 hr |
| Feb 20, 2:55 PM MST | Winter Storm Watch | PUB | Chaffee, Conejos, Lake, Mineral, Rio Grande, Saguache | 7 hr |
Nearby
Red Flag Warnings in Colorado, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.